Oklahoma, 2019Heat in Oklahoma, July 16 to 23, 2019
July 16 to 23, 2019 · NWS OUN · 1 event in 1 county or zone
Hot temperatures and high humidity combined to produce high heat index values.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot temperatures and high humidity combined to produce high heat index values.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 16, 1:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 16, 1:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT Tue Jul 16 2019
.DISCUSSION...
MCV moving slowly across southern Kansas this afternoon has aided in
the development of a few strong to perhaps severe storms. A few
more storms should form through the afternoon, mainly along
outflow boundaries from current convection. Heat and humidity will
be the main forecast challenge through the weekend, and perhaps
other convectively induced features that may impact far northern
and western Oklahoma.
Otherwise, an elongated ridge will bring dry conditions for at least
the next 5 to 6 days. A stronger south wind over the next several
days may help alleviate heat impacts, but still a concern and
hazard.
Several models suggest a frontal boundary may move through or at
least across parts of Oklahoma around Sunday/Monday. How much
convection develops along and near the boundary is somewhat
questionable. For now, will introduce a slight chance of
thunderstorms for parts of western and northern Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 98 78 99 / 0 0 0 0
Hobart OK 77 101 77 101 / 0 0 0 0
Wichita Falls TX 79 100 78 100 / 0 0 0 0
Gage OK 75 100 76 99 / 20 0 0 0
Ponca City OK 77 100 79 99 / 20 0 0 0
Durant OK 77 96 77 96 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning from 11 AM to 8 PM CDT Wednesday for
OKZ007-008-012-013-018>020-024>026-029>032.
Heat Advisory until 8 PM CDT this evening for OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
Heat Advisory from 11 AM to 8 PM CDT Wednesday for OKZ027-028-
039>043-045>048-050>052.
TX...None.
&&Hazardous weather outlook, Jul 16, 2:52 PM CST, 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
352 PM CDT Tue Jul 16 2019
OKZ004>048-050>052-TXZ083>090-171115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
352 PM CDT Tue Jul 16 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through tonight...
.Heat...
Heat index values are expected to range from 100 to 110 degrees
this afternoon.
.Thunderstorms...
Isolated thunderstorms will also be seen this afternoon and the
first half of the evening, mainly across southeast and far
northern Oklahoma. A strong storm, capable of producing
hail near one-inch in diameter and wind gusts of 50 to 60 mph are
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
.Heat...
Heat index values are expected to range from 105 to 115 across
the area from Wednesday through Friday, with the highest readings
across northern and central Oklahoma. While still quite hot over
the weekend, slightly drier air is expected to keep most areas
with heat indices in the 100 to 110 range. Stay hydrated through
the weekend and limit strenuous outdoor activities during the
afternoon hours.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 16, 1:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT Tue Jul 16 2019
OKZ007-162015-
Grant OK-
212 PM CDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR Grant County Until 315 PM CDT...
AT 210 PM CDT, a strong thunderstorm was located 4 miles southeast of
Manchester, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Medford, Lamont, Wakita, Deer Creek, Manchester and Renfrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3666 9747 3682 9811 3700 9811 3700 9747
TIME...MOT...LOC 1910Z 285DEG 20KT 3694 9798
03
Special weather statement, Jul 16, 1:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
256 PM CDT Tue Jul 16 2019
OKZ008-162100-
Kay OK-
256 PM CDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Kay County Until 400 PM
CDT...
AT 252 PM CDT, a strong thunderstorm was located 6 miles southeast of
Caldwell, moving east at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Newkirk, Kaw City, Braman, Kildare, Chilocco, northern Kaw Lake,
Hardy, Blackwell Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3684 9746
3700 9746 3700 9675
TIME...MOT...LOC 1952Z 274DEG 22KT 3696 9755
03Local storm report, Jul 16, 2:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BRAMAN 36.92N 97.33W
07/16/2019 KAY OK NWS EMPLOYEE
TREE DAMAGE. UP TO 3 IN DIAMETER TREE LIMBS
BROKEN.
&&
JPHeat, Oklahoma
- When
- July 16, 3:00 PM CST to July 23, 12:00 AM CST
- Where
- Oklahoma forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Heat advisories or excessive heat warnings were issued each day of the period for high heat index values.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Mississippi, July 16, 2019$753,000 · EF0 · 2 events
- Lightning Strike in North Carolina, July 16, 2019$500,000 · 1 event
- Flash Flood and Flood in Michigan, July 16, 2019$250,000 · 2 events
- Hail and Damaging Winds in South Dakota, July 16 to 20, 20192 in hail · 63 events
- Heat in Texas, July 16 to 17, 20192 injured · 34 events
- Damaging Winds in New York, July 16, 2019$55,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Wyoming, July 16, 2019$50,000 · 55 kt wind · 2 events
- Lightning Strike in Florida, July 16, 2019$50,000 · 1 event
- Flash Flood and Flood in South Dakota, July 16 to 17, 2019$40,000 · 2 events
- Flash Flooding and Heavy Rain in Arkansas, July 16, 201914 events
- Flood in South Dakota, July 16 to 17, 2019$15,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 16, 20197 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847969.